Skip to content
My WebMD Sign In, Sign Up
lupus flare
avatar
ida507 posted:
not alot of responses on here are there? Id love to talk to somebody. id like to know how othe people are handleing this awful thing that goes on in your body. Im having an awful flare this time and a awful time of it.
Reply
 
avatar
lisatru62 responded:
You handle it the best way you can. I like to call lupus a sneaky disease. When you least expect something, that's when it attacks. It is truly the master of the sneak attack. Life will be fine and the next thing you know, you're out.

I always make sure to take my meds and take it easy, especially when I'm experiencing a flare. There will be times when getting dressed is all you can do that day. Let others know what is going on and don't let them expect too much from you.

Take care of yourself first and everything else will get done eventually.

Lisatru62
 
avatar
ida507 replied to lisatru62's response:
Lisatru62

This has been going on sents the first of May. Your right getting dressed is it alot of the times. How long does it take to start going away? I'm so tired,I dont think my body is going to handle much more and the dizzyness is driving me crazy. I have alot of burning like im on fire really and truley on fire.The only thing missing is the flames. It isnt shingles there is no rash. This is what I mean, do others go through this? I have related all this to my doctor she says its neuropathy. Nothing seems to be helping this.
 
avatar
lisatru62 replied to ida507's response:
I was diagnosed last year. Right before and during I felt terrible as if it was never going to get better. Months of fatigue, dizziness and even rashes. Started meds and about a month later started feeling better.

Now I can go six weeks to two months feeling okay and functioning. Then I hit a rough spot and feel bad for a week or two. I have to say the flares are worse when I get them now but at least they aren't continuous.

Are you on any medications? If taking Plaquenil it can take several months before you feel any better. You may also want to examine your diet. Certain foods can make you feel worse. I have problems with salt and protein because of my kidneys. If I eat too much roughage or vegetables I get sick to my stomach and can't stop vomiting. This last one might be the meds.

Stress is another trigger. So try and relax and get plenty of rest. Stay away from soda and drink more water. It seems to help me. I also started drinking organic juice and juicing on my own. It helps.

Good luck

Lisatru62
 
avatar
NanaJudy6 replied to lisatru62's response:
Thanks to you, Lisatru62..I needed this info too. New to this diagnosis and forum. I appreciate any info I can get at this time. I have done alot of research but first hand experience is what I need right now.

I want to hear from other people who are experiencing the same as me so I will know it is normal as so far all I am getting from the health industry is that everyone is different and I understand that but I still like to hear first hand what other lupus pts are feeling.

I put an entry below this one titled "First time caller" and the only response I have gotten is from Elizabeth welcoming me to the forum.

Thanks, Judy
 
avatar
lisatru62 replied to NanaJudy6's response:
You're welcome. I hope the information was helpful. Sometimes it's hard to get a response. People may have not experienced your symptoms or they may also be experiencing a flare of their own. We are a sick bunch and we never know when it's going to be a good day or a bad day.

Take each day one day at a time. Plan for the future but try not to be disappointed when the plan changes.

Lisatru62
 
avatar
lupylisa44 responded:
HI Ida507

Welcome!

This board is a little slow in the Summer, but usually picks up in the Fall.

I am sorry to hear that you are having such a hard time.
Eveyone deals with things differently, and eveyones' lupus is different, but it would help to know what is going on with you? How long have you had lupus? How does your lupus affect you? What meds are you on?

I have had lupus for 28 years and have found the best way to cope is to take things one day at a time. I could help you more if I knew more specifics.

I hope you feel better soon!

Lupylisa
With love, with patience and with faith, we'll make our way.
 
avatar
SafariMom responded:
Just try to stay as positive as you can. Look for the little things that you Can do each day instead of focusing on everything you can do or didn't get done.

This helps me.
 
avatar
grandma_cat_tina responded:
Hi there,I can relate 2 u about your flares.I get really big ones after surgery.U just have 2 get 2 your dr.so that they can stop the flare and hopefully prevent many more.It sometimes takes awhile 2 get them under control,when i have them it just takes everything out of me,so i just ride it out until it is over,if it does nnot get better i let my dr know right away so that he can help me get the flare under control.It effects your whole body when the WOLF gets out and start doing damage that we can not c or know about.I have lived with the WOLF,now going on 14 yrs.Also some of the treatments or meds that u must take make it worst until it starts 2 make u feel better,Tina












i get really bad ones after surgery
 
avatar
ida507 replied to lupylisa44's response:
HI Lupylisa44
Thank you for your response. I thank everybody who has responded. I was diagnosed 3yrs ago but, told I have had lupus for a long time. My Rheumatoligist has me on lyrica,prednessone,levocetirizine,azathioprine topiramate. last week i started my first dose of bensodyne. I can hardly get up and around at times this flare has been going on sents the beging of May and doesnt seem to be getting better. How long can a flare last? You've had this monster a long time I'm assuming you been through it all. Have you ever had this bad burning? the dizzy spells are continued all the time. I sound like a whinner but,I really am not this is horriable. I can't believ how something can effect your life so quickly.
What other things would help you?
Thanks for caring
Ida507
 
avatar
lisatru62 replied to ida507's response:
Yup, a flare can last awhile. You are on a lot of meds so you might want to check to see if any of them can cause dizziness. It is possible that some of the meds in combination with other meds can cause side effects that make it seem as if a flare is ongoing.

I've had dizziness since May when I had a bout of vertigo. The major dizziness has gone away, meaning I can get up and function day to day. But if I get tired or try and do too much they come back. It is also a feeling I have inside my head. If I move my head too quickly I can feel this dizziness.

I don't know how long a flare lasts, each person is different. But if you're having a really hard time I would take a look at the medications you are currently taking. I've heard prednisone is nortorious for symptoms and side effects.

Good luck

Lisatru62
 
avatar
ida507 replied to lisatru62's response:
ida507 replied to Lisaru62's response:
Thanks for the information I really do appreciate it. I'm having another treatment of benlysta this comming Wed. Im hoping it will help to put this into remission. I'm sure tired of fighting this stuff it has taken it out of me. I am drained. The dizziness is still there but, doesnt seem to be as bad as it was. I see the pain mgmt. doc Tues. maybe we will all get this under control soon. fingers are crossed. Thank You!!


Featuring Experts

Dr. R. Swamy Venuturupalli is a board-certified rheumatologist practicing in Los Angeles. He is Clinical Chief of the Division of Rheumatology at Ce...More

Coping
With Lupus

WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
at work, or with family
and friends.
Visit Lupus Day2Night

Helpful Tips

Music Video Tips on Managing Chronic Pain!
My newest music video, hope you guys like it! HUGS and ?, JJ "Never doubt that a small group of thoughtful, committed people can change the ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.